Virginia, 2011Damaging Wind in Virginia, August 11, 2011
August 11, 2011 · NWS RNK · 1 event in 1 county or zone
Strong outflow winds from an isolated severe thunderstorm cell over the county resulted in a few pockets of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong outflow winds from an isolated severe thunderstorm cell over the county resulted in a few pockets of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 11, 5:00 PM EST, 15 minutes earlier.
Area forecast discussion, Aug 11, 5:00 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT THU AUG 11 2011
.SYNOPSIS...
A WEAK COOL FRONT WILL REMAIN STALLED ACROSS THE CAROLINAS
TONIGHT. HIGH PRESSURE WILL MOVE EAST ACROSS THE MID ATLANTIC
REGION FRIDAY AND DRIFT OUT INTO THE ATLANTIC OCEAN ON SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT
INTO SUNDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 555 PM THURSDAY...
SHRA/TSRA CONTINUE TO DEVELOP ALONG AND JUST SOUTH OF THE VA/NC
BORDER ALONG THE GRADIENT OF LOWER DEWPT AIR AND WITH WAVE STILL
APPROACHING EXPECT COVERAGE TO PERSIST THRU MUCH OF THE EVENING.
THUS UPDATED TO EXPAND CHANCE POPS ACROSS SOUTHERN VA GIVEN
SLIGHT NORTHWARD SHIFT TO CONVECTION ATTM AND CONVERGENCE FIELDS
WHERE OLD OUTFLOW HAS ENDED UP. THINK WEAK CAP ALOFT SHOULD KEEP
MOST BELOW SVR LEVELS WITH BRIEF STRONG WINDS WITH SOME OF THE
STRONGER CELLS THAT PUNCH THROUGH AND THEN QUICKLY DESCEND WITH
THE HEAVY RAIN.
CONVECTION WILL DISSIPATE OR QUICKLY MOVE OUT OF CWA LATER THIS
EVENING. AFTERNOON CU WILL DISSIPATE THIS EVENING...WHILE MID AND
HIGH CLOUDS WILL SPREAD NORTH IN SOUTHERN PORTIONS OF CWA. CLOUD
COVER AND PUSH OF DRIER AIR MAKES LOW TEMPERATURES OVERNIGHT QUITE
A CHALLENGE. USED A BLEND OF GUID WITH READINGS FROM AROUND 50
DEGREES IN THE MOUNTAINS TO THE MID 60S IN THE SOUTHEAST.
AS HIGH PRESSURE SLIDES EAST ON FRIDAY...WINDS SHOULD VEER TO
SOUTHEASTERLY ACROSS OUR REGION. THESE SOUTHEASTERLY WINDS WILL
BRING ATLANTIC MOISTURE BACK INTO THE EAST SIDE OF THE APPALACHIANS
ON FRIDAY. EXPECT SHOWERS...AND ISOLATED THUNDERSTORMS...TO DEVELOP
ON FRIDAY AFTERNOON AND EVENING...MAINLY TO THE EAST OF THE BLUE
RIDGE...DUE BOTH TO SURFACE CONVERGENCE AROUND THE DEPARTING
HIGH...AS WELL AS THE UPSLOPE COMPONENT OF THE SOUTHEASTERLY WIND
FLOW. PLAYED THE HIGHEST POPS ALONG THE SOUTHERN BLUE RIDGE FRIDAY.
WENT WITH HIGHS CLOSE TO THE ADJMET WITH VALUES FROM THE UPPER 70S
IN THE MOUNTAINS TO THE UPPER 80S IN SOUTHSIDE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 325 PM THURSDAY...
SURFACE HIGH PRESSURE WILL RESIDE OVER THE MID ATLANTIC FRIDAY
NIGHT AND DRIFT TO THE EAST AND OUT TO SEA SATURDAY. MOIST
SOUTHEAST FLOW AND ISENTROPIC LIFT FRIDAY NIGHT SHOULD BRING LIGHT
RAIN/DRIZZLE TO AREAS ALONG AND EAST OF THE BLUE RIDGE. WILL
MAINTAIN A 20 POP FOR AN ISOLATED SHOWER OVERNIGHT...OTHERWISE
EXPECT DRIZZLE/FOG/LOW CLOUDS. SURFACE HIGH LOOSES ITS INFLUENCE
ON THE REGION SATURDAY AFTERNOON AS FLOW BECOMES SOUTHWEST. THIS
VERY MOIST SOUTHWEST FLOW WILL BRING PWATS UP TO AROUND 2 INCHES
WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL OVER THE WEEKEND. THE
MODEL WEATHER PATTERN HAS CHANGED BUT THE OUTCOME REMAINS THE SAME
FOR SATURDAY AND SUNDAY. MODELS ARE A LITTLE SLOWER WITH
PREFRONTAL SHOWERS ENTERING SOUTHEAST WEST VIRGINIA LATE SATURDAY
AFTERNOON. THIS SLOWER ARRIVAL IS LIKELY DUE TO A DEVELOPING
OCCLUDED LOW OVER THE NORTHERN OHIO VALLEY. THE BEST FOCUS OF
HEAVY RAIN WILL BE NEAR THIS OCCLUDED LOW AND NORTH OF THE MASON-
DIXON LINE. HOWEVER...WITH A TROPICAL-LIKE AIRMASS AND A SLOW
MOVING FRONT...PROLONG PERIODS OF HEAVY SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT INTO SUNDAY MORNING WILL BRING A THREAT FOR FLASH
FLOODING. THE FRONT ITSELF WILL TRACK FROM WEST TO EAST SATURDAY
NIGHT AND EXIT THE PIEDMONT LATE SUNDAY MORNING. STORMS ALONG THE
FRONT WILL REPEATEDLY MOVE FROM THE SOUTHWEST TO NORTHEAST. THESE
STORMS WILL BE ASSISTED BY AN ENTRANCE REGION OF A 40 KT LOW LEVEL
JET. STRONGER STORMS TRAINING OVER THE SAME AREA POSES A HIGH
THREAT FOR FLASH FLOODING. SINCE THIS PERIOD IS DAY 3-4...WILL
CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK (HWO). WE
SHOULD SEE A DRY SLOT SUNDAY AFTERNOON THEN THE UPPER LEVEL LOW
WILL BRING ANOTHER ROUND OF SHOWERS TO THE AREA SUNDAY
NIGHT/MONDAY.
THIS STRONG FRONT WILL BE A GAME CHANGER FOR THE REGIONS WEATHER.
ONE...IT WILL HELP WITH THE DRY CONDITIONS BY BRINGING MUCH NEEDED
RAIN TO THE AREA. THE SECOND CHANGE IS A DROP IN TEMPERATURES. WE
COULD BE SEEING A 4-5 DAY STRETCH OF TEMPERATURES BEING BELOW
NORMAL. SATURDAY WILL BE THE WARMEST DAY OF THE PERIOD WITH
TEMPERATURES NEAR NORMAL. TEMPERATURES SUNDAY...DROP BELOW NORMAL
WITH MID 70S IN THE WEST AND LOWER 80S IN THE EAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 325 PM TUESDAY...
GFS AND ECMWF IN AGREEMENT THAT BY SUNDAY NIGHT THE COLD FRONT AND
ASSOCIATED SHOWERS AND THUNDERSTORMS WILL HAVE MOVED EAST OF THE
CWA. HOWEVER AN ANOMALOUSLY STRONG TROUGH OF 3 TO 4 STANDARD
DEVIATIONS BELOW NORMAL WILL MOVE OVERHEAD SUNDAY NIGHT INTO THE
DAY MONDAY. THIS TROUGH AND ASSOCIATED NORTHWEST WINDS WILL LIKELY
MEAN THAT SCATTERED SHOWERS WILL CONTINUE IN THE MOUNTAINS SUNDAY
NIGHT...WITH DRYING IN THE DOWNSLOPE AREAS. ON MONDAY THE TROUGH
AXIS MOVES OVERHEAD AND SHIFTS TO OUR EAST BY MONDAY EVENING. THE
TROUGH OVERHEAD WILL BRING IN COOL TEMPERATURES ALOFT...AND THIS
COMBINED WITH DIURNAL HEATING WILL LIKELY LEAD TO SCATTERED
AFTERNOON SHOWERS. INSTABILITY SHOULD BE SHALLOW AND THINK THUNDER
CHANCES WILL BE LOW WITH THIS CONVECTION. AREAS EAST OF THE BLUE
RIDGE WILL CONTINUE TO EXPERIENCE A DRYING DOWNSLOPE
WIND...HOWEVER CAN NOT RULE OUT A SHOWER EVEN THERE WHEN THE
TROUGH AXIS MOVES ACROSS DURING THE AFTERNOON.
MODELS IN GOOD AGREEMENT THAT THE TROUGH SHIFTS TO THE ATLANTIC
COAST ON TUESDAY...ALLOWING US TO SEE SUBSIDENCE AND DRYING. THE
TROUGH ONLY MAKES SLOW PROGRESS EAST THROUGH WEDNESDAY...HOWEVER IT
WILL BE FAR ENOUGH EAST TO KEEP US IN THE DRY AIR. MODEL SOLUTIONS
DIVERGE A BIT TOWARDS THE END OF NEXT WEEK. 6Z GFS AND 0Z ECMWF SHOW
YET ANOTHER DECENT TROUGH AND ATTENDANT COLD FRONT PUSHING THROUGH IN
THE LATE THURSDAY THROUGH FRIDAY TIME FRAME...WHICH WOULD BRING MORE
SHOWERS AND COOLER TEMPERATURES. 0Z GFS AND ECMWF ENSEMBLE MEAN ARE
LESS AMPLIFIED WITH THE LATE WEEK TROUGH...WHICH WOULD RESULT IN
WARMER TEMPERATURES AND A LOWER PROBABILITY OF SHOWERS THROUGH
FRIDAY. CURRENT THINKING IS TO LEAN TOWARDS THE LESS AMPLIFIED 12Z
GFS/ECMWF ENSEMBLE MEAN SOLUTION.
TEMPERATURES DURING THIS PERIOD SHOULD START AROUND 5 DEGREES BELOW
NORMAL ON MONDAY...70S WEST AND LOW TO MID 80S EAST...WITH THE
TROUGH AND COOL 850MB TEMPERATURES OVERHEAD. TUESDAY THROUGH
THURSDAY WILL SEE SLIGHT WARMING EACH DAY AS HEIGHTS SLOWLY BUILD.
BY THURSDAY HIGHS WILL BE AROUND NORMAL...GENERALLY AROUND 80 IN THE
WEST..AND IN THE MID TO UPPER 80S EAST. DEWPOINTS WILL ALSO ONLY BE
IN THE UPPER 50S TO AROUND 60 THROUGH THE PERIOD...AND THIS COMBINED
WITH THE COOLER TEMPERATURES WILL MAKE IT FEEL MUCH MORE COMFORTABLE
THAN PREVIOUS WEEKS.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SCT-BKN MVFR CLOUDS ARE POSSIBLE ACROSS THE WESTERN MOUNTAINS THIS
AFTERNOON. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON
INTO TONIGHT. WSR-88D IMAGES SHOWED ISOLD SHOWERS AND THUNDERSTORMS
DEVELOPING IN CAPES OF 2000 J/KG OR BETTER ACROSS WESTERN NC.
THE SFC COOL FRONT HAS PUSHED INTO NORTH CAROLINA...AND A WAVE WILL
DEVELOP AND MOVE EAST ALONG THE BOUNDARY. THIS WILL GENERATE MID
AND HIGH CLOUDS THIS AFTERNOON INTO TONIGHT...WITH SCT SHOWERS AND
ISOLATED THUNDERSTORMS FROM THE VA/NC BORDER AND SOUTHWARD. THE
DANVILLE AIRPORT MAY BE AFFECTED BY SHOWERS LATE IN THE AFTERNOON
OR EVENING...BUT CHCS WERE LOW ENOUGH THAT THEY WERE NOT ADDED TO
THE TAF. THE BEST CHANCE FOR CONVECTION WILL BE ACROSS NORTHWEST
NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING.
THE SFC HIGH THEN BUILDS NORTH OF THE AREA OVERNIGHT INTO
FRIDAY...ALLOWING AN EASTERLY FLOW TO DEVELOP WHICH MAY SPELL
PERIODS OF MVFR CIGS ESPCLY ALONG THE BLUE RIDGE. OF THE
BLACKSBURG FORECAST AREA AIRPORTS...THIS WOULD BE MOST LIKELY TO
IMPACT KDAN...POSSIBLY KROA AND KLYH. HOWEVER CONFIDENCE REMAINS LOW
ON SHOWERS AND HOW FAST LOWER CIGS DEVELOP THURSDAY NIGHT INTO
FRIDAY AS LATEST GUIDANCE IS SLOWER TO DEVELOP THE SE FLOW AND
TRANSPORT MOISTURE NORTHWARD.
THE SFC HIGH PASSES OFFSHORE BY THE WEEKEND...AND A RETURN
SOUTHEAST TO SOUTH FLOW WILL BRING DEEPER MOISTURE INTO THE AREA
WITH A HIGH CONFIDENCE OF A PERIOD OF SHRA/TSRA...INCLUDING AREAS
OF MVFR BY SAT NIGHT AND PERHAPS EXTENDING INTO SUNDAY. HIGH
PRESSURE SHOULD BUILD IN FROM THE WEST BRINGING A RETURN OF
WIDESPREAD VFR ON MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/JJ
NEAR TERM...JH/KK
SHORT TERM...RCS
LONG TERM...MC
AVIATION...JJ/KK
Hazardous weather outlook, Aug 11, 8:00 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 AM EDT THU AUG 11 2011
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-121300-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
900 AM EDT THU AUG 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH OUR REGION ON
SATURDAY...TRIGGERING WIDESPREAD SHOWERS AND THUNDERSTORMS.
PROLONGED EPISODES OF HEAVY RAIN WILL BE POSSIBLE FROM SATURDAY
AFTERNOON THROUGH SUNDAY MORNING...WHICH MAY LEAD TO LOCALIZED
FLASH FLOODING DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RCS
In the hours before
Special weather statement, Aug 11, 3:03 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT THU AUG 11 2011
NCZ004-VAZ032-112030-
PATRICK VA-STOKES NC-
403 PM EDT THU AUG 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FRANCISCO...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COLLINSTOWN AROUND 410 PM.
LAT...LON 3658 8020 3649 8027 3656 8045 3661 8042
DS
Special weather statement, Aug 11, 3:16 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT THU AUG 11 2011
NCZ003-VAZ032-112045-
PATRICK VA-SURRY NC-
416 PM EDT THU AUG 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND SURRY COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ARARAT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WOODVILLE AROUND 440 PM.
LAT...LON 3656 8062 3656 8061 3659 8062 3662 8060
3656 8039 3655 8039 3655 8044 3649 8044
3647 8046
DSSpecial weather statement, Aug 11, 3:59 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT THU AUG 11 2011
VAZ032-043-112130-
HENRY VA-PATRICK VA-
459 PM EDT THU AUG 11 2011
...STRONG THUNDERSTORMS WILL AFFECT HENRY AND PATRICK COUNTIES...
AT 458 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM STUART TO
SPENCER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR SPENCER AROUND 505 PM...CRITZ AROUND 510
PM...HORSE PASTURE AROUND 515 PM AND MARTINSVILLE AIRPORT AROUND 525
PM.
LAT...LON 3667 8007 3663 7972 3657 8003 3662 8037
DS
Local storm report, Aug 11, 4:35 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 6 W BOONVILLE 36.22N 80.81W
08/11/2011 YADKIN NC TRAINED SPOTTER
3 TREES DOWN
&&
EHSpecial weather statement, Aug 11, 4:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT THU AUG 11 2011
VAZ044-112230-
PITTSYLVANIA VA-
553 PM EDT THU AUG 11 2011
...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER AXTON...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SWANSONVILLE AROUND 605 PM.
LAT...LON 3667 7969 3672 7967 3673 7966 3677 7942
3664 7942
DSSpecial weather statement, Aug 11, 5:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT THU AUG 11 2011
NCZ004-005-112230-
ROCKINGHAM NC-STOKES NC-
604 PM EDT THU AUG 11 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BELEWS
CREEK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IF ON OR NEAR
BELLEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF SOUTHWEST ROCKINGHAM
COUNTY AND FAR SOUTHEAST STOKES COUNTY.
LAT...LON 3626 8015 3631 8012 3628 7985 3625 7987
DS
Thunderstorm Wind, Pittsylvania
- When
- August 11, 5:15 PM EST
- Where
- Pittsylvania County, 2.16 mi SW of Pickaway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.750, -79.230
Thunderstorm winds knocked a tree down onto a power line and caused damaged to a fence and home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, August 11, 2011$32,000 · EF3 · 27 events
- Flash Flood and Hail in Texas, August 11, 20111 injured · $1.2 million · 1 in hail · 8 events
- Damaging Winds in South Dakota, August 11, 2011$210,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, August 11 to 12, 2011$215,000 · 61 kt wind · 4 events
- Flash Flood and Hail in South Carolina, August 11, 2011$85,000 · 65 kt wind · 9 events
- Flash Flood and Damaging Wind in Arizona, August 11, 20112 injured · $25,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 11, 2011$25,000 · 2.75 in hail · 10 events
- Hail and Damaging Winds in North Carolina, August 11, 20111 injured · 1.25 in hail · 19 events
- Hail in South Dakota, August 11, 2011$30,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in North Dakota, August 11, 2011$20,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in South Dakota, August 11, 20111.5 in hail · 12 events
- Hail and Damaging Winds in Montana, August 11, 20111 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340661.